Thunderstorm Wind, Greeley
- When
- August 6, 9:15 AM CST
- Where
- Greeley County, Wolbach
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 41.400, -98.400
A couple of rounds of thunderstorms impacted south central Nebraska on this day. The first was in the morning hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
A couple of rounds of thunderstorms impacted south central Nebraska on this day. The first was in the morning hours. A severe thunderstorm rolled east across the Wolbach area. High winds dropped power lines and large trees in town. The storm ripped right across Nance County where 60 mph winds were common, as was tree damage and power line damage along with some minor property damage. Another round of high winds hit the area late in the day, this time from west of Holdrege through Hastings. Once again, 60 mph winds were common with trees and power lines damaged. The U.S. Highway 6 and 34 corridor west of Hastings was hardest hit. Elsewhere, up to 6 inches of rain pounded Polk County. The Davis Creek, Prairie Creek and Big Blue River were all in flood for a time. Damage to county roads was common place.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Aug 6, 5:51 AM CST, 3 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 651 AM CDT MON AUG 6 2007 .AVIATION...12Z TAF. MAIN CONCERNS FOR THIS FORECAST INCLUDE FOG THIS MORNING AND THEN THUNDERSTORM CHANCES THIS AFTERNOON AND EVENING. FOG CONTINUES TO IMPACT THE KGRI TERMINAL THIS MORNING BUT THICK CIRRUS MOVING IN FROM THE WEST HAS HELPED FOG TO LIFT SOME OVER THE PAST HOUR...LEADING TO IMPROVED VISIBILITIES AND CIGS. WILL HAVE TO CONTEND WITH IFR CONDITIONS THROUGH 14Z WITH IMPROVING CONDITIONS EXPECTED THEREAFTER. CONFIDENCE IN THUNDERSTORM CHANCES FOR THIS AFTERNOON HAS INCREASED PER LATEST RADAR AND SATELLITE IMAGERIES SHOWING A STRONG MID-LEVEL WAVE AND ASSOCIATED MCS MOVING FROM NORTHEAST COLORADO ACROSS WESTERN NEBRASKA. THUS HAVE GONE WITH A TEMPO GROUP BEGINNING AT 20 UTC FOR THUNDERSTORMS...ALTHOUGH IT COULD POSSIBLY CREEP IN BEFORE THIS. THUNDERSTORMS LOOK TO BE AROUND THE AREA THROUGH THE EVENING. PRECIPITATION OVERNIGHT BECOMES MORE QUESTIONABLE AND WILL DEPEND HEAVILY ON HOW THINGS EVOLVE THIS AFTERNOON/EVENING...SO HAVE LEFT MENTION OUT OF THE TAF FOR NOW BUT HAVE INCLUDED MENTION OF FOG AGAIN WITH PLENTY OF MOISTURE STILL AROUND. && .PREV DISCUSSION... /ISSUED 253 AM CDT MON AUG 6 2007/ DISCUSSION...DIFFICULT FORECAST OVER THE NEXT FEW DAYS WITH THUNDERSTORMS CHANCES THE PRIMARY CONCERN. H85 WARM AIR ADVECTION HAS COMBINED WITH THE LOW LEVEL JET THIS MORNING TO SUSTAIN A FEW THUNDERSTORMS OVER PARTS OF NORTHERN KANSAS. APPEARS THAT MUCH OF THIS ACTIVITY SHOULD WANE THIS MORNING AS THE LOW LEVEL JET WEAKENS. WILL ADD FOG TO THE FORECAST EARLY THIS MORNING WITH SOME AREAS ALREADY REPORTING VISIBILITY RESTRICTIONS OF LESS THAN ONE MILE. FOCUS THEN SHIFTS TO AN APPROACHING WAVE IN THE WEST-SOUTHWEST FLOW ALOFT. TIMING IN THE 00Z NAM AND GFS DIFFER...BUT THEY GENERALLY AGREE THAT A WAVE WILL PASS BY LATER TODAY INTO TONIGHT. AHEAD OF THE WAVE...H85 WARM AIR ADVECTION INCREASES WITH H85 MOISTURE TRANSPORT VECTORS CONVERGING OVER THE FORECAST AREA. INSTABILITY THIS AFTERNOON WILL BE GOOD...WITH MLCAPES IN EXCESS OF 3000 J/KG EXPECTED. DEEP LAYER SHEAR IS MARGINAL AT 30 TO 35 KTS...BUT OVERALL THINK THAT A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE. THE LOW LEVEL BOUNDARY WILL REMAIN CLOSE BY ON TUESDAY...WITH MORE WAVES EXPECTED TO CROSS IN THE UPPER FLOW. CONFIDENCE IN ANY PARTICULAR FEATURES TIMING/PLACEMENT IS NOT VERY HIGH...THOUGH IT APPEARS THE MORE FAVORED TIME FOR THUNDERSTORMS WOULD BE IN THE AFTERNOON AND EVENING HOURS AS PER THE 21Z SREF. INSTABILITY WILL BE GOOD BY AFTERNOON DUE TO DAYTIME HEATING...AND STRONG TO SEVERE STORMS AGAIN APPEAR POSSIBLE. CONVECTION ON TUESDAY WILL INFLUENCE THE LOCATION OF BOUNDARIES ON WEDNESDAY WHICH WILL HAVE A DIRECT IMPACT ON HOW HIGH TO GO WITH POPS. CONFIDENCE IN ANY SUCH PLACEMENT DIMINISHES EVEN MORE ON WEDNESDAY...AND WILL GO WITH CHANCE POPS ACROSS MUCH OF THE FORECAST AREA TO COVER THE POSSIBILITIES. ANY STORMS WHICH DEVELOP WEDNESDAY AFTERNOON AND EVENING AGAIN COULD BE STRONG TO SEVERE WITH PLENTY OF LOW LEVEL MOISTURE IN PLACE ALONG WITH SUFFICIENT INSTABILITY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 645 AM CDT MON AUG 6 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 071200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 645 AM CDT MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT. THE PRIMARY HAZARDS ARE EXPECTED TO BE DAMAGING WINDS OF 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. HEAVY RAINFALL AND LOCALIZED FLOODING ARE ALSO POSSIBLE. THE MAIN TIME PERIOD FOR SEVERE WEATHER APPEARS TO BE FROM 3 PM UNTIL MIDNIGHT. PATCHY DENSE FOG THIS MORNING MAY AT TIMES REDUCE THE VISIBILITY TO LESS THAN ONE QUARTER OF A MILE UNTIL 9 AM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS REMAIN POSSIBLE ON TUESDAY ACROSS THE OUTLOOK AREA...WHILE THE SEVERE WEATHER THREAT ON WEDNESDAY WILL RESIDE PRIMARILY NORTH OF INTERSTATE 80. HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 PM AND MIDNIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 953 AM CDT MON AUG 6 2007 NEZ040-041-047-048-061530- GREELEY-HOWARD-MERRICK-NANCE- 953 AM CDT MON AUG 6 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GREELEY...HOWARD...MERRICK AND NANCE COUNTIES... AT 950 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH LOUP TO FARWELL TO GRAND ISLAND...AND MOVING EAST AT 45 MPH. * SOME LOCATIONS IN THE PATH OF THIS LINE OF STORMS INCLUDE... ST. PAUL... CHAPMAN... CUSHING... WOLBACH... CENTRAL CITY... DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BRIEF HEAVY RAIN IS ALSO EXPECTED WITH THIS STORM THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. EWALD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
958 AM CDT MON AUG 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM TSTM WND GST LOUP CITY 41.28N 98.97W
08/06/2007 E50.00 MPH SHERMAN NE PUBLIC
SOME TREE LIMB DAMAGE IN LOUP CITY. 50 MPH WIND GUSTS
WITH THUNDERSTORMS.
&&
NWSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1013 AM CDT MON AUG 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM TSTM WND GST DANNEBROG 41.12N 98.55W
08/06/2007 E50 MPH HOWARD NE LAW ENFORCEMENT
45-50 MPH WINDS WITH HEAVY RAIN AND PEA SIZE HAIL
&&
PFANNKUCHThe Grand Island radar (KUEX), 120 km away, was scanning. The volume nearest the first event began at 15:15 UTC.
9 thunderstorm wind, 2 flash flood, 1 heavy rain, 1 hail. Local standard time, as filed.
Storm total of 4.11 inches.
Flooding of streets in town and nearby county roads.
Widespread flooding throughout streets and low lying areas in town.
Trees uprooted in town.
Widespread tree damage in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56048, 56049, 56050, 56067, 56055, 56056, 56057, 56058, 56060, 56061, 56062, 56064, 56065.